MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES HEART VALVE W/TEFLON CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES HEART VALVE W/TEFLON CUFF; HEART-VALVE, MECHANICAL
Model Number 25MTJ-503
Medical Device Problem Codes Backflow (1064); Biocompatibility (2886)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.The investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019 a sjm masters series heart valve w/teflon cuff was implanted in the diabetic and dialysis patient, a supra-annular position using non-everting mattress suture technique with the pledgets on the outflow side.An abbott sizer (model#: 905) was used in the surgery.It was confirmed by the x-ray fluoroscopy during a follow-up that one of the leaflets on the valve was not moving, and on (b)(6) 2020, a re-do avr was performed.The 25mm sjm master series heart valve w/ teflon cuff was explanted and replaced with a 23mm sjm master series heart valve w/teflon cuff (serial # (b)(4)).Upon explant of the valve, thrombus was confirmed to be adhered at the pivot guard hinge, impeding the leaflet mobility.It was reported that international normalized ratio of prothrombin time (inr) was maintained at 2.1 before the re-do avr, and the patient has had been administered anticoagulants.The pathological examination concluded that the issue was due to thrombus, but the surgeon requested pannus formation on the valve, also.
 
Additional Manufacturer Narrative
The reported thrombus in the recessed pivot areas, impeding leaflet mobility, was confirmed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The root cause of the thrombus could not be conclusively determined.

Brand Name
SJM MASTERS SERIES HEART VALVE W/TEFLON CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key10201349
Report Number2648612-2020-00071
Device Sequence Number11416295
Product Code LWQ
UDI-Device Identifier05414734053617
UDI-Public05414734053617
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2023
Device Model Number25MTJ-503
Device Catalogue Number25MTJ-503
Device Lot Number6380357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer09/14/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR